Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Numerical methods for flows through porous media. I
HTML articles powered by AMS MathViewer

by Michael E. Rose PDF
Math. Comp. 40 (1983), 435-467 Request permission


The degenerate parabolic equation \[ \frac {{\partial u}}{{\partial t}} = \nabla \cdot \left ( {|u{|^\nu }\nabla u} \right ),\quad \nu \geqslant 1,\] has been used to model the flow of gas through a porous medium. Error estimates for continuous and discrete time finite element procedures to approximate the solution of this equation are proved, and several new regularity results are given.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65M60, 76S05
  • Retrieve articles in all journals with MSC: 65M60, 76S05
Additional Information
  • © Copyright 1983 American Mathematical Society
  • Journal: Math. Comp. 40 (1983), 435-467
  • MSC: Primary 65M60; Secondary 76S05
  • DOI:
  • MathSciNet review: 689465